helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
BillBRNC

How Long To See Adverse Stuff

11 posts in this topic

I started low dose Sinemet, I guess fast acting (not CR) last night. Just wondered how many days to see whether the adverse reactions to show up, if they are going to show up. My doc plans to wait two weeks and then up the dosage if no problems, but I assume he has padded his time frame. Sometimes these things crop up in the first couple days, or never, but I just don't know about Sinemet. Thanks. Bill.

Edited by BillBRNC

Share this post


Link to post
Share on other sites

Bill,

 

Adverse reactions can occur right away, years down the road, or never.  Don't worry about it until it happens.

 

Dave

3 people like this

Share this post


Link to post
Share on other sites

I know you guys are right, but I'm just at my wits end these days. Looking for someone to bring me back. And thanks for your comments, because I needed them from people who have been there and lived through it. Thanks.

1 person likes this

Share this post


Link to post
Share on other sites

Bill

 

I have taken Sinemet 4 years. DH (dear husband) has taken it 1 year. No reaction other than improvement. Everyone is different. There are PWP (people with parkonsons) who have taken it 20+ years and do well.

 

If you have time to think,,,replace that time with exercise and plan for the next day something that makes you happy....you may never have "bad stuff"....

 

Keep in mind this forum generally is for questions about atypical things PWP (people with PD) experience and want to inquire...there are 1,000's and 1,000's out there with few if any problems for a very long time.

 

Good luck and welcome to the forum.

 

NN

 

My suggestion is find someone...anyone...who needs help...there is,little time to think about possible negative,things if you are in service for someone else...

2 people like this

Share this post


Link to post
Share on other sites

Hello, Bill --

 

I'm really just an echo to Dave and New Normal.  Don't worry about the side effects.  If one appears, there is time to deal with it then.  Keeping busy and more or less ignoring PD seems to help us resist it. 

 

I've had PD for 20 years or more, have been on drugs for it for 15 years.  The only side effect I experienced that caused me to change a medication was dizziness from Azilect.  My doctor cut the dosage in half, and the problem was solved.  As New Normal pointed out, you may hear about side effects a lot, but they are not the usual case. 

 

Best wishes!

2 people like this

Share this post


Link to post
Share on other sites

I"ve been able to cut my meds in half since I added comtan1 200mg daily

I wonder why doctors don't prescribe this drug earlier to avoid high cl doses

Share this post


Link to post
Share on other sites

Sinemet is levadopa/carbidopa. 

 

Long term may cause dyskenesia, but something of interest in Dr. Ahlskogs Parkinson's Disease Treatment book was his comment it affects about 50% of those who started Sinemet before age 40.   There is almost no issue with dyskenesia with those who started taking the drug after age 70.

 

Jonnys - I added Comtan when it was obvious just C/L didn't last long enough.   Stalevo is a commonly prescribed, as it is C/L plus Comtan in one pill.  It was much cheaper to buy C/L & Comtan as two separate items.

Edited by TexasTom
1 person likes this

Share this post


Link to post
Share on other sites

Stalevo is a great drug but very expensive and some people get stomach problems with it.  My mom will not swallow her meds due to advanced dementia so I crush it and it's a no-no.   When it is taken the correct way it's wonderful.

Share this post


Link to post
Share on other sites

Thanks and I am paying attention and learning. Due to my cognitive issues, I tend to forget or get confused or just crazy, but I really trying and I appreciate you guys putting up with my somewhat dumb questions.

Share this post


Link to post
Share on other sites

There are no dumb questions.   You won't know unless you ask.  My sister has type 2 diabetes and she chooses to be ignorant of the disease and just do what her doctor tells her to do.  I think it's denial and that's not healthy.  You on the other hand want to know everything that is happening to you and get an idea of what's to come.  That is a normal human response. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now